Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 16, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Jun 16, 2021, 2:20 PM MDT for 12 counties in Montana. It took effect at Jun 17, 2021, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2021, 2:20 PM MDT (20:20 UTC)
- In effect from
- Jun 17, 2021, 10:00 AM MDT
- Expired
- Jun 17, 2021, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2483 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -346 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400 WWUS85 KGGW 162020 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 220 PM MDT Wed Jun 16 2021 ...PERSISTENT FIRE WEATHER CONDITIONS... MTZ120-122-170600- /O.NEW.KGGW.FW.W.0016.210617T1600Z-210618T0300Z/ /O.CON.KGGW.FW.W.0015.000000T0000Z-210617T0600Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- 220 PM MDT Wed Jun 16 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... The National Weather Service in Glasgow has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zones 120 and 122. * TIMING...Through this evening, then again late Thursday morning through Thursday evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...As high as 85 degrees. * IMPACTS...Any fire starts will spread toward the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ134>137-170600- /O.NEW.KGGW.FW.W.0016.210617T1600Z-210618T0300Z/ /O.CON.KGGW.FW.W.0015.000000T0000Z-210617T0600Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 220 PM MDT Wed Jun 16 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134, 135, 136, AND 137... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134, 135, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zones 134, 135, 136 and 137. * TIMING...Through late this evening, then again late Thursday morning through Thursday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...As high as 85 degrees. * IMPACTS...Any fire starts will spread toward the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
3 follow-up statements
007 WWUS85 KGGW 170401 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 1001 PM MDT Wed Jun 16 2021 ...PERSISTENT FIRE WEATHER CONDITIONS... MTZ120-122-134>137-171615- /O.CAN.KGGW.FW.W.0015.000000T0000Z-210617T0600Z/ /O.CON.KGGW.FW.W.0016.210617T1600Z-210618T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 1001 PM MDT Wed Jun 16 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDIY FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...From late Thursday morning through Thursday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...As high as 85 degrees. * IMPACTS...Any fire starts will spread toward the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
275 WWUS85 KGGW 170847 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 247 AM MDT Thu Jun 17 2021 ...PERSISTENT FIRE WEATHER CONDITIONS... MTZ120-122-134>137-180300- /O.CON.KGGW.FW.W.0016.210617T1600Z-210618T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 247 AM MDT Thu Jun 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDIY FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...From late this morning through this evening. * WINDS...Northwest 10 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...In the upper 70s north to the mid 80s south. * IMPACTS...Any fire starts will spread toward the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
497 WWUS85 KGGW 180329 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 929 PM MDT Thu Jun 17 2021 MTZ120-122-134>137-180430- /O.EXP.KGGW.FW.W.0016.000000T0000Z-210618T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 929 PM MDT Thu Jun 17 2021 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... RH values will be slow to recover this evening, but winds have died down sufficiently to allow the Red Flag Warning to expire. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jun 16, 9:46 AM MDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 16, 9:46 AM MDT, 4 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Glasgow MT 946 AM MDT Wed Jun 16 2021 .DISCUSSION... Sent an update this morning to fine tune the expected winds and temperatures through the next 24 hours. Model data for wind speeds is not nearly strong enough when compared to observations. Erred on the side of caution and bumped up the wind speeds higher than what models are saying. Red Flag Warning and Lake Wind Advisory are still in effect today, and we may need a repeat of them for tomorrow. Previous discussion: Cold front is currently moving through NE Montana early this morning turning gusty SE winds into gusty NW winds. An upper low will move into Alberta this morning which will push upper ridge to the east. Much cooler temperatures will move into the forecast area today with highs between 75 and 85. The gusty NW winds will combine with RH in the teens and 20s to create critical fire weather conditions again. Will maintain a Red Flag Warning for today and this evening. Will also continue the Lake Wind Advisory for Fort Peck Lake today. The upper low will move through Saskatchewan and Manitoba on Thursday keeping a dry zonal flow aloft over Montana. Flow aloft turns to the NW Thursday Night which will bring a weak cold front with somewhat cooler temperatures on Friday especially in the NE. An upper trough is expected between Saturday Night and Sunday that will bring chances for showers and thunderstorms to the forecast area. && .AVIATION... FLIGHT CONDITIONS: VFR LLWS: Speed shear at times today. Crosswind concerns for N-S oriented runways. WINDS: NW-W 25-35 knots today diminishing to 10 knots tonight. SYNOPSIS: A strong and dry cold front moved through the area early this morning. Look for mostly clear skies today and tonight. High pressure will move in this evening and diminish the winds. && .FIRE WEATHER... Today, expect critical fire weather conditions across the region. Gusty NW winds up to 45 mph will combine with RH between 15 and 25 percent. A Red Flag Warning remains in effect today and this evening for all of NE Montana. We will consider the need soon for another Red Flag Warning for tomorrow. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until midnight MDT tonight for MTZ120-122-134>137. Lake Wind Advisory until 8 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.